Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

Formation of diffusion waves in a scalar conservation law with convection


Author: Kevin R. Zumbrun
Journal: Trans. Amer. Math. Soc. 347 (1995), 1023-1032
MSC: Primary 35L65
MathSciNet review: 1283568
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We study the scalar conservation law, $ {u_t} + {[c(x)u]_x} + b{({u^2})_x} = {u_{xx}},\;c' \geqslant 0$, which is a model equation for the behavior of weak transverse waves near a viscous transitional shock. Solutions are shown to decay in $ {L^1}$ to a pair of diffusion waves, moving apart at speeds $ c( - \infty )$ and $ c( + \infty )$, behavior that has been observed numerically in solutions of the full equations. The interesting aspect of the analysis is that the asymptotic state of the solution is not known a priori, in contrast to cases treated previously.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 35L65

Retrieve articles in all journals with MSC: 35L65


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1995-1283568-8
PII: S 0002-9947(1995)1283568-8
Article copyright: © Copyright 1995 American Mathematical Society